MAUDE Adverse Event Report: ST. JUDE MEDICAL LIVEWIRE ELECTROPHYSIOLOGY CATHETER DUO-DECAPOLAR (20 ELECTRODES), MEDIUM CURL; CATHETER, STEERABLE

ST. JUDE MEDICAL LIVEWIRE ELECTROPHYSIOLOGY CATHETER DUO-DECAPOLAR (20 ELECTRODES), MEDIUM CURL; CATHETER, STEERABLE
Model Number 401908
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Perforation (2513)
Date of Event 09/16/2021
Type of Reportable Event Death
Additional Manufacturer Narrative
The results of the investigation are inconclusive since the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.Based on the information received, the cause of the reported incident could not be conclusively determined.Per the ifu, cardiac perforation is a known risk during the use of this device.
 
Event or Problem Description
During a ventricular tachycardia (vt) ablation procedure, a pericardial effusion and subsequent pericardial tamponade occurred and the patient passed away.While mapping with the advisor hd grid and the livewire catheters, the patient experienced a large effusion around the right ventricle which turned into a cardiac tamponade.A pericardial window was performed, but the patient went into pulseless electrical activity.Chest compressions were performed but the patient was unable to be revived and the patient passed away.There were no performance issues with any abbott devices.The physician alleged the perforation was caused by the livewire catheter.

Brand Name
LIVEWIRE ELECTROPHYSIOLOGY CATHETER DUO-DECAPOLAR (20 ELECTRODES), MEDIUM CURL
Common Device Name
CATHETER, STEERABLE
Manufacturer (Section D)
ST. JUDE MEDICAL
14901 deveau place
minnetonka MN 55345 2126
MDR Report Key12533258
Report Number2182269-2021-00074
Device Sequence Number1479660
Product Code DRA
UDI-Device Identifier05414734202558
UDI-Public05414734202558
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K022380
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2023
Device Model Number401908
Device Catalogue Number401908
Device Lot Number7762591
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/16/2021
Initial Report FDA Received Date09/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Weight124